Skin sores

My husband completed his chemotherapy forCLL 10 months ago, and is in total remission. He has been having skin "erruptions" which include various combinations of swelling, itching, blood &/or pus from sores that appear all over the body.

I am wondering if anybody else has this experience, if anyone can explain why this happens, is there a way to prevent the next sore? What can bring relief to the existing sores?

Thank you

Skip

Featured Content

Multiple Myeloma Survey!

Earn $25 per survey, up to $100!

Learn More

Featured by HealthUnlocked

10 Replies

oldestnewest
  • Sounds awful...what treatment did he have? Certainly something to see your CLL doctor about... as soon a possible.

    Treatments like FCR and BR have a drug that can cause blistering and skin problems, but 10 months seems very long for this to be treatment related.

    ~chris

  • I had those problems about a year after FCR. Nobody is really sure what causes these, but that it has some relation to the messed up immune system. I ended up seeing an infectious disease doctor each time I had the boils and skin eruptions. Several courses of antibiotics got it under control, but it took eight months to get a handle and clear the skin. To this day I still get some infections and right now I am dealing with a fungal infection. My blood counts are fine? None of the creams alone ever helped. The itching on my legs was rough. It would come out of no where at night. Again no one could say for sure what was causing it, but it lasted about five months, went away and has never came back. Over the counter anti-itch helped a lot with that problem and allowed me to sleep. I don't know what is right for your husband and what treatment he had, but for me it took a lot of legwork and seeing a lot of specialists before I got better. I was so depressed and feeling hopeless during that time.

    Hopefully you and your husband will get a handle on this and get past it. It seems some people have treatment and don't have these problems at all.

    Best of Luck to you and your husband!

  • Thank you. From your description it sounds like you had the same experience as my husband, also around a year after FCR. So far none of the specialists have been able to help him....

  • Hi,

    I am experiencing similar skin problems a year after completion of FCR. Initially prescribed an anti fungal cream but this had had no effect. Haematologist thinks it is foliculitis. Going back to see my GP next week about it.

    General itching on my arms and legs is relieved using a colloidal oat cream available as Aveeno in the UK or on prescription.

  • same skin issues. began during FCR. Took almost a year to resolve. try Clarithromycin gel for skin

  • maybe off the target EGFR inhibition resulting in cutaneous toxicities

    ahoncology.org.cn/boob/Uplo...

  • I have had a strange condition no doctor has ever been able to figure out. I am 62 now. It started around 42. Diagnosed with CLL at 52. Uncontrollable itchy feeling from shoulder to elbow area of arms. Sometimes one side sometimes both arms. No lotions or creams helped. Used to just scratch for all hours of the nite for relief. Was exhausting. Heat didn't work. Ice helps. Went to all kinds of specialists. Acupuncture helped and with some homeopathic remedies disappeared for a few years. Came back recently. Aleve helps sometimes. I treat it now as a pain not an "itch". I wonder if it has anything to do with CLL? I see on this post the effect after chemo but wonder if anyone else ever experienced this. Frustrating.

    Sorry to hear that after a year past treatment something like that pops up.

  • Hi Amb23,

    I see you just joined us, but I'm not certain which country you are writing from. We have many past postings on skin issues- you can see those in a box labeled "Related Posts" in the upper right of your screen on a computer, or down below on a mobile device.

    In some of those posts I relayed my 11 years of skin issues, and the many biopsies and dermatologists opinions I got. I'm in the metro New York City area, and now see an excellent dermatologist and pathologist and both of them specialize in cancer related skin problems. (Weill Cornell NY Presbyterian- send a private message if you want contact details)

    I hope you can get some expert help at a top research hospital, preferably one that includes your CLL expert doctor and some skin specialists that work closely with him/her. The autoimmune problems that CLL can cause, plus some second cancers like CTCL and make the diagnosis and treatment really challenging.

    lymphoma.org/site/pp.asp?c=...

    or the UK version:

    cancerresearchuk.org/about-...

    Len

  • Thank you

  • I also had FCR, then 6 months later I started Ibrutinib. After 2 weeks on a Ibrutinib I broke out in a rash. Long story short, it took 6 months to dx. I have a very rare skin and muscle disorder called dermatomyositis. It is caused by the CLL not the treatment. If you have skin eruptions and or muscle issues run to a dermatologist or a rheumatologist. It can be deadly if not take care of. For some people it takes 2 year to dx

You may also like...